MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" (36 CM) EXT SET W/1.2 MICRON FILTER, MICROCLAVE® CLEAR, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" (36 CM) EXT SET W/1.2 MICRON FILTER, MICROCLAVE® CLEAR, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number MC330310
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Event or Problem Description
The complaint/event involved a 14" (36 cm) ext set w/1.2 micron filter, microclave® clear, clamp, rotating luer.The reporter stated that she clamped the total parenteral nutrition (tpn) at the quadfuse and attempted to begin infusing the lipids on the pump.The lipids never infused through the cap into the quadfuse.Upon unclamping the tpn, it immediately back-flowed back up into the lipid tubing.There was no patient harm, but the patient did not receive the full doses of prescribed lipids.
 
Additional Manufacturer Narrative
Additional information: the probable cause was clarified in an updated device evaluation.Investigation summary one (1) used list# mc330310, connected to an unknown, y-extension set, an unknown, 250ml iv bag and an unknown, infusion set were returned for evaluation.As received, some lipids solution residuals were observed.A filter saturation on filter, 1.2 micron was observed, no additional damage or anomalies were found.The set was tested as per procedure and a flow restriction was confirmed.Complaint of back flow of fluid / bleedback can be confirmed.The probable cause was due to a filter saturation.According dfu - ivfe or tna (3-in-1) solutions containing lipids must be administered using a 1.2-micron filter.Sets with these filters should be changed at least every 24-hours.A filter that clogs during infusion should be replaced.A dhr lot# review could not be conducted because no lot number(s) was/were identified.
 
Additional Manufacturer Narrative
One (1) used list# mc330310, connected to an unknown, y-extension set, an unknown, 250ml iv bag and an unknown, infusion set were returned for evaluation.As received, some lipids solution residuals were observed.A filter saturation on filter, 1.2 micron was observed, no additional damage or anomalies were found.The set was tested as per procedure and a flow restriction was confirmed.Complaint of backflow of fluid / bleedback can be confirmed.According to the directions for use solutions containing lipids must be administered using a 1.2-micron filter.Sets with these filters should be changed at least every 24-hours.A filter that clogs during infusion should be replaced.A device history review (dhr) lot# review could not be conducted because no lot number(s) was/were identified.

Brand Name
14" (36 CM) EXT SET W/1.2 MICRON FILTER, MICROCLAVE® CLEAR, CLAMP, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21145830
Report Number9617594-2025-00083
Device Sequence Number18474153
Product Code FMG
UDI-Device Identifier00887709083189
UDI-Public(01)00887709083189
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC330310
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer02/03/2025
03/05/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date03/03/2025
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TPN, MFR UNK.
Patient SexUnknown